View Full Version : Can we switch back? Focalin vs Vyvanse


doldolumma
10-09-09, 12:04 PM
Hi,
My son, 7 1/2, 2nd gr, was digonized ADHD last Spring. We finally started medication 2 weeks ago with Vyvanse. It seemed a little work but not obvious. But he developed dry coughing tic and switched to Focalin 5 and nothing happened. His teacher said he was even worse than before wothout medicine. Today is day 2. Coughing significantly subdued, but he is easily agitated and frustrated. I want to go back to Vyvanse with higher dose. I just feel like this time he would not have cough. Can it be possible? Shortly, when you developed a tic with a medicine and switch to something else, then go back to the previous one, will the tic be back?
Thank you in advance.

Vickie
10-09-09, 04:32 PM
First, that is a low focalin dose. Is the doc trying things low to watch for tics? Is there a plan to increase the focalin to a more effective dose?

Second, if tics are a problem on multiple meds, there is the possibility of adding guanfacine or clonidine to combat the tics, or even augment the stimulant so a lower dose may be used (without the tics).

doldolumma
10-11-09, 03:11 PM
Thank you.
We increased the dose to 10mg.
It worked!
Coughing stopped and good report from his teacher.

Vickie
10-12-09, 02:31 PM
Wonderful!